Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Gaylord, MI

June 6, 2011Alcona County, Crawford County, Oscoda County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 6, 2011, 10:39 PM EDT for Alcona County, Crawford County, Oscoda County, Michigan. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 10:39 PM EDT (02:39 UTC)
Expired
Jun 6, 2011, 11:18 PM EDT
In force
39 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alcona County, MI, Crawford County, MI, Oscoda County, MI

The radar

The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 11:00 PM EDTHAIL 0.42 E Luzerne, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS53 KAPX 070239
SVRAPX
MIC001-039-135-070345-
/O.NEW.KAPX.SV.W.0044.110607T0239Z-110607T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1039 PM EDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
  EASTERN CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
  OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1145 PM EDT

* AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTH BRANCH TOWNSHIP...OR 9 MILES NORTHEAST OF ROSCOMMON...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUZERNE AND RED OAK AROUND 1055 PM EDT.
  MIO AND MACK LAKE AROUND 1105 PM EDT.
  FAIRVIEW AND COMINS AROUND 1110 PM EDT.
  MCKINLEY AROUND 1120 PM EDT.
  CURTISVILLE AROUND 1125 PM EDT.
  CURRAN AROUND 1130 PM EDT.
  GLENNIE AROUND 1135 PM EDT.
  BARTON CITY AROUND 1140 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MILEN
TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4485 8354 4452 8348 4451 8461 4477 8464
TIME...MOT...LOC 0239Z 268DEG 35KT 4461 8447
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
737 
WWUS34 KAPX 070301
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1101 PM EDT MON JUN 6 2011

MIC001-039-135-070345-
/O.CON.KAPX.SV.W.0044.000000T0000Z-110607T0345Z/
ALCONA MI-CRAWFORD MI-OSCODA MI-
1101 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSCODA...
EASTERN CRAWFORD AND WESTERN ALCONA COUNTIES UNTIL 1145 PM EDT...

AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LUZERNE...OR NEAR MIO...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW AND COMINS AROUND 1110 PM EDT.
  MCKINLEY AROUND 1120 PM EDT.
  CURTISVILLE AROUND 1125 PM EDT.
  CURRAN AROUND 1130 PM EDT.
  GLENNIE AROUND 1135 PM EDT.
  BARTON CITY AND HUBBARD LAKE AROUND 1140 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MILEN
TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4485 8354 4452 8348 4451 8461 4477 8464
TIME...MOT...LOC 0301Z 268DEG 35KT 4461 8417
WIND...HAIL 60MPH 1.00IN

$$
381 
WWUS34 KAPX 070318
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1118 PM EDT MON JUN 6 2011

MIC001-039-135-070329-
/O.CAN.KAPX.SV.W.0044.000000T0000Z-110607T0345Z/
ALCONA MI-CRAWFORD MI-OSCODA MI-
1118 PM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR OSCODA...EASTERN CRAWFORD AND
WESTERN ALCONA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4485 8354 4452 8348 4451 8461 4477 8464
TIME...MOT...LOC 0319Z 268DEG 35KT 4461 8392
WIND...HAIL <50MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:00 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 6, 10:00 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT MON JUN 6 2011

.SYNOPSIS.../ISSUED AT 351 PM/

A WARM FRONT WILL SLOWLY LIFT NORTH INTO NORTHERN MICHIGAN TONIGHT.
THIS FRONT WILL USHER IN INCREASING HEAT AND HUMIDITY THROUGH
MIDWEEK...AS WELL AS PROVIDE SEVERAL CHANCES FOR SHOWERS AND
THUNDERSTORMS. THE THREAT FOR PRECIPITATION WILL END ON THURSDAY AS
A COLD FRONT SWEEPS THROUGH THE REGION...USHERING IN COOLER AND
DRIER WEATHER BY THE END OF THE WORK WEEK.

NS

&&

.SHORT TERM.../ISSUED AT 1000 PM/...OVERNIGHT

WARM FRONT CONTINUES TO MAKE SLOW NORTHWARD PROGRESS THROUGH
WISCONSIN AND LOWER MICHIGAN LATE THIS EVENING. SURFACE DWPTS HAVE
SLOWING RISEN THROUGHOUT THE EVENING AS LOW LEVEL MOISTURE INCREASES
WITH THE ARRIVAL OF THE WARM FRONT. INITIAL LINE OF RATHER WEAK
CONVECTION HAS LARGELY PUSHED EAST OF OUR CWA INTO LAKE HURON.
ADDITIONAL LINE OF STRONGER CONVECTION HAS JUST DEVELOPED OVER THE
PAST HOUR OR SO IN OUR SE CWA...LIKELY ENHANCED BY LINGERING LAKE
BREEZE BOUNDARY. STRONG/SVR UPSTREAM CONVECTION OVER CENTRAL UPR
MICHIGAN RAPIDLY WEAKENED WITH LOSS OF DIURNAL INSTABILITY...AND AS
IT MOVED AWAY FROM LOW LEVEL INFLOW ENHANCEMENT PROVIDED BY A RATHER
PRONOUNCED LAKE BREEZE EARLIER THIS EVENING. WITH LOSS OF LOW LEVEL
DIURNAL INSTABILITY...SUBTLE MID LEVEL WARMING...AND WEAKENING WIND
FIELDS OVERNIGHT AS THE WARM FRONT PUSHES FURTHER NORTH...EXPECT
CONVECTION SHOULD GENERALLY REMAIN SUB-SEVERE FOR THE BALANCE OF THE
NIGHT. HOWEVER...CANNOT COMPLETELY RULE OUT AN ISOLATED MARGINALLY
SEVERE STORM. LATEST IR SATELLITE AND UPSTREAM RADARS SHOW
ADDITIONAL CONVECTION DEVELOPING OVER CENTRAL MINNESOTA ALONG AND
NORTH OF THE WARM FRONT...MOVING THRU THE FAST UPPER LEVEL FLOW
TOWARD OUR CWA. WILL NEED TO EXTEND POPS FOR OUR ENTIRE CWA INTO THE
OVERNIGHT HOURS BASED ON LATEST RADAR AND OTHER OBSERVED DATA
TRENDS. STILL EXPECT A PLEASANT NIGHT...WITH OVERNIGHT LOWS IN THE
MID 50S TO LOWER 60S.

&&

.LONG TERM.../ISSUED AT 351 PM/...TUESDAY AND BEYOND

TUESDAY...SUBTLE WARM FRONTAL SIGNATURE LIFTS INTO LOWER MICHIGAN AS
MID/UPPER LEVEL RIDGE AXES BUILD ACROSS THE UPPER GREAT LAKES.
STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH ELEVATED MIXED LAYER
ALSO OVERSPREAD THE FORECAST AREA.  GUIDANCE HAVING SOME SERIOUS
ISSUES WITH BOUNDARY LAYER MOISTURE DEPICTION HOWEVER...STARTING
WITH GFS MID 70S DEW POINTS INTO TVC/CAD THIS EVENING (ALONG WITH A
STRATUS DECK)...NAM-WRF MID 70S DEW POINTS TUESDAY AFTERNOON AND
RESULTANT 5000+J/KG UNCAPPED MLCAPE VALUES ALSO LOOK...WE'LL CALL IT
UNREALISTIC (AND TYPICAL NAM-WRF MISBEHAVIOR).  GFS ON THE OTHER
HAND LOOKS TOO DRY IN SPOTS (AND TOO COOL WHERE IT FAILS TO MIX OUT
ITS DEPICTED STRATUS DECK...SUCH AS AT CAD) AND THUS HAS A FAIR BIT
MORE CAPPING.  SUSPECT REALITY AS USUAL LIES SOMEWHERE IN THE
MIDDLE...MODIFYING FORECAST SOUNDINGS FOR A DEW POINT PROFILE EVEN A
COUPLE DEGREES ABOVE THE GFS PRETTY MUCH ELIMINATES THE CINH WITH
MLCAPE VALUES ABOVE 2500J/KG FOR A 87/66 PARCEL OVER NORTHERN
LOWER.  SO AFTER WHAT WILL PROBABLY BE A DRY MORNING...COULD SIMPLY
SEE SOME POP-UP CONVECTION WITH DAYTIME HEATING WITH LAKE BREEZES
SERVING TO FOCUS SOME CONVECTIVE POTENTIAL.  LOW CHANCE POPS WILL BE
USED TO COVER THIS...TOO UNCERTAIN TO GO ANYTHING HIGHER.  CONTINUED
WARM AND CONSIDERABLY MORE HUMID TUESDAY AFTERNOON.  ACTIVITY SHOULD
WANE DURING THE EVENING...WITH POSSIBLY ANOTHER ROUND MOVING IN
OVERNIGHT AS THUNDERSTORMS THAT DEVELOP UPSTREAM AND ROLL EAST ALONG
VEERING LOW LEVEL JET.

WEDNESDAY...SHORT WAVE ENERGY LIFTING NORTHEAST OUT OF THE NORTHERN
PLAINS AND INTO NORTHWEST ONTARIO WEDNESDAY...ASSOCIATED SURFACE LOW
TRACKS EAST ALONG A WARM FRONT FROM NORTHERN MINNESOTA INTO LAKE
SUPERIOR.  THIS ALSO DRAGS A COLD FRONT INTO WESTERN UPPER/WISCONSIN
DURING THE AFTERNOON.  SO POTENTIALLY TWO CHANCES FOR PRECIPITATION
WEDNESDAY...ONE DURING THE MORNING WITH WHATEVER REMAINS FROM
OVERNIGHT CONVECTION (MAINLY EASTERN UPPER/NORTHWEST LOWER)...THEN
POSSIBLY ANOTHER ROUND HEADING INTO WEDNESDAY EVENING AS COLD FRONT
CROSSES EASTERN WISCONSIN (MORE WIDESPREAD PROBABILITIES FOR
PRECIPITATION).

THURSDAY...COLD FRONT WILL BE DROPPING THROUGH LOWER MICHIGAN DURING
THE DAY THURSDAY...WITH A PUSH OF COOLER/DRIER AIR INTO NORTHERN
MICHIGAN.  THIS WILL (FINALLY) DIMINISH THE THREAT FOR SHOWERS/
THUNDERSTORMS...MAY STILL BE SOME RAIN CHANCE DURING THE MORNING
THURSDAY AT LEAST ACROSS NORTHERN LOWER MICHIGAN BUT WILL GO DRY ALL
AREAS FOR NOW AND ADJUST FOR FRONTAL TIMING WITH LATER FORECASTS.

EXTENDED FORECAST (FRIDAY THROUGH MONDAY)...LARGE SCALE PATTERN
HEADING INTO THE EXTENDED PERIODS OF THE FORECAST FEATURE AN
EXPANSIVE HEAT RIDGE ACROSS THE SOUTHEAST QUADRANT OF THE CONUS...
WITH MORE OF A QUASI-ZONAL MEAN FLOW ACROSS THE NORTHERN TIER OF
STATES. ANOTHER DISTURBANCE COMING OUT OF THE WESTERN U.S. WILL
CROSS THE PLAINS STATES FRIDAY...AND HEAD TOWARD THE UPPER GREAT
LAKES/OHIO VALLEY FOR THE START OF THE WEEKEND. HIGH PRESSURE OVER
NORTHERN ONTARIO SHOULD DOMINATE THE WEATHER FOR FRIDAY WITH A
COOL NORTHEAST WIND INTO LOWER MICHIGAN. STATIONARY FRONT WILL RUN
WEST-EAST ACROSS THE OHIO VALLEY AND WILL BE THE MAIN FOCUS FOR
PRECIPITATION FRIDAY...SO ITS NOT IMPOSSIBLE THAT THE NORTHERN
FRINGES OF THAT ACTIVITY COULD IMPACT FAR SOUTHERN PORTIONS OF THE
FORECAST AREA LATER FRIDAY...BUT MORE LIKELY THAT RAIN CHANCES
WILL INCREASE SATURDAY AS UPPER DISTURBANCE HELPS BUCKLE THE FRONT
NORTHWARD WHILE TURNING MID/UPPER LEVEL WINDS MORE SOUTHWESTERLY.
SO WILL KEEP FRIDAY DRY...THEN INCREASING RAIN CHANCES FOR
SATURDAY INTO SATURDAY NIGHT. GOOD BIT OF SPREAD BEYOND SATURDAY
REGARDING EVOLUTION OF UPPER LEVEL ENERGY AND RESULTANT SURFACE
RESPONSE... CURRENT PREFERENCE IS TO KEEP THE LATTER HALF OF THE
WEEKEND DRY (ESSENTIALLY A CONSISTENCY ISSUE)...AND START THE NEW
MONDAY FORECAST OUT DRY AS WELL (BOTH MOST CERTAINLY SUBJECT TO
CHANGE).

EXTENDED TEMPERATURES WON'T BE TOO OUT OF THE ORDINARY...PROBABLY
COOLER THAN AVERAGE THROUGH THE FIRST HALF OF THE WEEKEND...THEN
BACK CLOSER TO NORMAL FOR SUNDAY/MONDAY.

JPB

&&

.MARINE.../ISSUED AT 351 PM/

WEAK PRESSURE GRADIENT FORECAST TO BE IN PLACE TUESDAY AS A WARM
FRONT LIFT INTO THE UPPER GREAT LAKES...WHICH MEANS LAKE BREEZES AND
LOCAL PRESSURE EFFECTS WILL DOMINATE THE NEARSHORE WINDS TUESDAY
AFTERNOON.  SYNOPTIC SOUTHWEST FLOW WILL PICK UP TUESDAY NIGHT AND
CONTINUE INTO WEDNESDAY.  COULD BE SOME BORDERLINE SMALL CRAFT
CONDITIONS ESPECIALLY ON THE LAKE MICHIGAN SIDE OF THE HOUSE.   COLD
FRONT COMES THROUGH EARLY THURSDAY MORNING...WHICH WILL SHIFT WINDS
AROUND TO THE NORTHWEST.  INCREASING DEW POINTS WILL ALSO LEAD TO
SOME FOG DEVELOPING AS WELL (AGAIN MOST PREVALENT WITHIN LAKE
MICHIGAN NEARSHORE ZONES.)

JPB

&&

.AVIATION.../ISSUED AT 700 PM/...VALID FOR 00Z TAFS

ASIDE FROM SOME LATE NIGHT/EARLY MORNING FOG (MVFR VSBYS)...EXPECT
MAINLY VFR CONDITIONS THRU THE 24 HR TAF PERIOD. SCATTERED SHOWERS
AND THUNDERSTORMS WILL IMPACT MAINLY PLN AND APN THIS EVENING...WITH
LESSER CHANCES OF PRECIP FOR TVC THROUGH MIDNIGHT. PRECIP SHOULD COME
TO AN END BY 06Z WITH LOSS OF DIURNALLY ENHANCED INSTABILITY. PRECIP
CHANCES WILL BE RENEWED BY TUESDAY AFTERNOON...BUT TIMING AND AREAL
COVERAGE IS STILL IN QUESTION. WILL LEAVE PRECIP OUT OF THE TUESDAY
AFTERNOON TAF FOR NOW...BUT WILL UPDATE/AMEND AS NEEDED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 6, 4:17 PM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EDT MON JUN 6 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
417 PM EDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY THROUGH THE
EVENING HOURS.  THERE IS A CHANCE THAT STORMS MAY BECOME STRONG OR
SEVERE PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. DISPATCHERS...
PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

In the hours before

Special weather statement, Jun 6, 6:34 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
634 PM EDT MON JUN 6 2011

MIZ016>018-062315-
CHEBOYGAN MI-EMMET MI-PRESQUE ISLE MI-
634 PM EDT MON JUN 6 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CONWAY...OR NEAR PETOSKEY...MOVING EAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INDIAN RIVER...
  ONAWAY...
  REASONERS CORNER...
  BURT LAKE...
  BURT LAKE STATE PARK...
  TOPINABEE...
  KOEHLER TOWNSHIP...
  AFTON...
  TOWER...
  ONAWAY STATE PARK...
  ALLIS TOWNSHIP...
  PIGEON RIVER STATE FOREST...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jun 6, 9:34 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
934 PM EDT MON JUN 6 2011

MIZ029-030-036-042-070215-
ALCONA MI-ARENAC MI-IOSCO MI-OSCODA MI-
934 PM EDT MON JUN 6 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CURRAN TO TURNER...
AND MOVING SOUTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GLENNIE...
  TAWAS CITY...
  EAST TAWAS...
  AU SABLE...
  OSCODA...
  CURRAN...
  NATIONAL CITY...
  PLAINFIELD TOWNSHIP...
  BARTON CITY...
  TAWAS POINT STATE PARK...
  MIKADO...
  WURTSMITH AIRFIELD...
  MILEN TOWNSHIP...
  SID TOWN...
  WILBER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jun 6, 10:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EDT MON JUN 6 2011

MIZ028>030-034>036-070330-
ALCONA MI-CRAWFORD MI-IOSCO MI-OGEMAW MI-OSCODA MI-ROSCOMMON MI-
1035 PM EDT MON JUN 6 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF ROSCOMMON...MOVING EAST AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MIO...
  GLENNIE...
  SOUTH BRANCH TOWNSHIP...
  RED OAK...
  LUZERNE...
  ROSE CITY...
  ROSE TOWNSHIP...
  MACK LAKE...
  FAIRVIEW...
  LUPTON...
  MCKINLEY...
  SOUTH BRANCH...
  CURTISVILLE...
  LONG LAKE...
  CURRAN...
  BARTON CITY...
  HUBBARD LAKE...
  FOSTER TOWNSHIP...
  MITCHELL TOWNSHIP...
  MILEN TOWNSHIP...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, Jun 6, 10:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EDT MON JUN 06 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             GRAYLING                44.66N  84.71W
06/06/2011  M0.88 INCH       CRAWFORD           MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100437

LOCKER
Local storm report, Jun 6, 10:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1039 PM EDT MON JUN 06 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             GRAYLING                44.66N  84.71W
06/06/2011  M0.25 INCH       CRAWFORD           MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100438

LOCKER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:09 PM EDTSpecial Marine WarningAPX93 min
Jun 6, 11:51 PM EDTSpecial Marine WarningAPX84 min
Jun 7, 5:22 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac41 min
Jun 7, 5:48 PM EDTSpecial Marine WarningAPX72 min
Jun 7, 6:01 PM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle46 min
Jun 7, 6:05 PM EDTSevere Thunderstorm WarningAPXChippewa42 min
Jun 7, 6:09 PM EDTSpecial Marine WarningAPX66 min
Jun 7, 6:34 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency, Presque Isle56 min
Jun 7, 6:50 PM EDTSevere Thunderstorm WarningAPXCheboygan, Montmorency, Otsego55 min
Jun 7, 7:04 PM EDTSpecial Marine WarningAPX116 min
Jun 7, 7:27 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Montmorency, Presque Isle63 min
Jun 7, 7:47 PM EDTSevere Thunderstorm WarningAPXMontmorency18 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.